Brazilian Journal of Probability and Statistics
- Braz. J. Probab. Stat.
- Volume 29, Number 1 (2015), 94-111.
Estimating the Renyi entropy of several exponential populations
Suppose independent random samples are drawn from $k$ shifted exponential populations with a common location but unequal scale parameters. The problem of estimating the Renyi entropy is considered. The uniformly minimum variance unbiased estimator (UMVUE) is derived. Sufficient conditions for improvement over affine and scale equivariant estimators are obtained. As a consequence, improved estimators over the UMVUE and the maximum likelihood estimator (MLE) are obtained. Further, for the case $k=1$, an estimator that dominates the best affine equivariant estimator is derived. Cases when the location parameter is constrained are also investigated in detail.
Braz. J. Probab. Stat., Volume 29, Number 1 (2015), 94-111.
First available in Project Euclid: 30 October 2014
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Kayal, Suchandan; Kumar, Somesh; Vellaisamy, P. Estimating the Renyi entropy of several exponential populations. Braz. J. Probab. Stat. 29 (2015), no. 1, 94--111. doi:10.1214/13-BJPS230. https://projecteuclid.org/euclid.bjps/1414674777